MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH BD PLASTIPAK¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH BD PLASTIPAK¿ NEEDLE; PISTON SYRINGE
Catalog Number 309582
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 1 bd luer-lok¿ syringe with bd plastipak¿ needle each from lots 0351036 and 0351028 had issues with the needle separating from the hub and leaking out the covid vaccine diluent.The following information was provided by the initial reporter: "twice we have had the needles pop off the syringe while instilling the diluent into the covid vial, causing the diluent to squirt out onto the counter.We have had to waste two vials of vaccine because we did not know how much diluent was injected into the covid vial and how much squirted out when the needle popped off the syringe.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0351036.Medical device expiration date: 30-nov-2025.Device manufacture date: 16-dec-2020.Medical device lot #: 0351028.Medical device expiration date: 30-nov-2025.Device manufacture date: 16-dec-2020.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 23-mar-2023 h6: investigation summary three samples were provided to our quality team for investigation.The reported issue was not confirmed upon inspection of the samples.None of the samples showed any signs of the reported defect.Since the reported defect was not confirmed a manufacturing root cause could not be determined.A device history record review was completed for provided lot number 0351028, 0351034 and 0351036.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.H3 other text : see h10.
 
Additional Manufacturer Narrative
H6: investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot numbers that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ SYRINGE WITH BD PLASTIPAK¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16483791
Report Number1213809-2023-00149
Device Sequence Number17832331
Product Code FMF
UDI-Device Identifier00382903095827
UDI-Public00382903095827
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309582
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/01/2023
04/17/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/06/2023
04/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown